Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 3, 2007, 3:59 PM MDT for Albany County, Converse County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 3:59 PM MDT (21:59 UTC)
- Expired
- May 3, 2007, 4:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Albany County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:49 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 032159 SVRCYS WYC001-009-032230- /O.NEW.KCYS.SV.W.0011.070503T2159Z-070503T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING... NORTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 430 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GARRETT...OR ABOUT 39 MILES WEST OF WHEATLAND...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN ALBANY COUNTY AT 410 PM MDT RURAL SOUTHERN CONVERSE COUNTY AT 420 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR PORTIONS OF SOUTHEASTERN WYOMING. LAT...LON 4192 10605 4192 10560 4248 10561 4251 10607 $$
2 follow-up statements
000 WWUS55 KCYS 032219 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 416 PM MDT THU MAY 3 2007 WYC001-009-032230- /O.CON.KCYS.SV.W.0011.000000T0000Z-070503T2230Z/ ALBANY WY-CONVERSE WY- 416 PM MDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR SOUTHWESTERN CONVERSE AND NORTHERN ALBANY COUNTIES... AT 354 PM MDT...LOCAL LAW ENFORCEMENT REPORTED ONE INCH DIAMETER HAIL FROM A SEVERE THUNDERSTORM OVER GLENROCK. AT 415 PM...THE SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF WINDY PEAK...OR ABOUT 38 MILES WEST OF WHEATLAND...MOVING NORTH AT 30 MPH. THE SEVERE STORM WILL LIKELY PRODUCE HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN AND DEADLY LIGHTNING. THE SEVERE THUNDERSTORM WILL BE NEAR... WINDY PEAK BY 425 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4192 10605 4193 10551 4270 10556 4268 10606 $$ WEILAND
000 WWUS55 KCYS 032230 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT THU MAY 3 2007 WYC001-009-032240- /O.EXP.KCYS.SV.W.0011.000000T0000Z-070503T2230Z/ ALBANY WY-CONVERSE WY- 430 PM MDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CONVERSE AND NORTHERN ALBANY COUNTIES EXPIRES AT 430 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR PORTIONS OF SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4192 10605 4193 10551 4270 10556 4268 10606 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:00 AM MDT, 11 hours 59 minutes earlier.
Area forecast discussion, May 3, 4:00 AM MDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT THU MAY 3 2007 .SHORT TERM...TODAY THRU FRI NIGHT...INITIAL PART OF DEVELOPING UPPER TROF TO SWING NEWD ACRS THE REGION THIS AFTN/EVENG...DRIVING COLD FRONT THROUGH BY MORNING. HAVE POSTED DENSE FOG ADVY SRN LAR RANGE EARLY THIS MRNG...LOOKS LIKE UPSTRM DEWPTS LESS THAN 40 WHICH SHOULD LIMIT AREAL COVERAGE OF ANY FOG ELSEWHERE THIS MRNG. GUSTY WINDS TO AGAIN DEVELOP OVER MUCH OF THE REGION TODAY...AND WILL BE NEAR ADVY CRITERIA IN THE PANHANDLE...SO HAVE POSTED WIND ADVY. NEXT PROBLEM IS PSBL SVR TSTMS LATE THIS AFTN INTO THE EVENING OVER FAR SE WY INTO THE NEB PANHANDLE. WILL NEED TO ADVECT JUICIER AIR INTO THE REGION FROM EXISTING AREA OVER SW KS...WHICH WILL LIKELY ONLY REALLY GET INTO THE PANHANDLE. STILL ENOUGH DYNAMICS WITH UPPER TROF TO DVLP A FEW PSBLY SVR STRMS EVEN WITH LIMITED LOW LEVEL MSTR. WILL MENTION IN HWO. AFTER A BRIEF BREAK FRI MRNG IN PCPN... NEXT ROUND OF SHWRS SHLD DVLP OVER MAINLY SW THIRD OF REGION ON FRI AS SECONDARY STRGR PART OF SYSTEM DEVELOPS AN UPPER LOW OVER UT BY LATE FRI NIGHT. PCPN BECOMES LIKELY AFTER MIDNIGHT WITH UT SYSTEM AND WILL BE COLD ENOUGH FOR SNOW ABOVE ABOUT 6000 FEET. LATER SHIFTS WILL HAVE TO WORRY ABOUT MORE OF THE SPECIFICS OF THIS SNOW PROBLEM. .LONG TERM...SATURDAY THROUGH THURSDAY...COMPLEX BEGINNING TO THIS TERM WITH TWO FORECAST MODEL CAMPS FIRMLY IN PLACE. THE LIQUID PRECIP ONSET DRING THE DAY FRIDAY WILL MORPH INTO A NIGHTMARE OF P-TYPE CONSIDERATIONS OVERNIGHT AS COLD AIR BEGINS TO FILTER INTO THE REGION. GFS/NAM TANDEM INTRODUCE COLD AIR MUCH FASTER...WITH A SNOW LEVEL OF 6 TO 7 THOUSAND FEET BY 12Z SAT...AND COLD AIR ADVECTION FIGHTING DIURNAL HEATING ALL DAY. EURO/NCEP TANDEM HAS DELAYED CAA BUT EVEN MORE QPF. THE DIFFERENCE LIES IN THE GFS/NAM TAKING A STACKED LOW OFFSHOOT FROM THE MAIN ENERGY AND ACCELERATING IT NORTH...WHICH WOULD CUT OFF THE UPSLOPE TEMPORARILY WHILE DRAGGING COOLER AIR DOWN. THE LATTER MODELS FOCUS MOISTURE AXIS SQUARELY ALONG THE CO/WY FRONT RANGE NON-STOP. WILL FOLLOW SUIT WITH HPC AND LEAN ON NCEP MODELS. THIS SOLUTION BRINGS THE SNOW LEVEL UP TO 8KFT NAILING THE LARAMIE RANGE...MAYBE EVEN LARAMIE VALLEY...WITH SNOW. WILL LIKELY NEED A WINTER STORM WATCH SOON FOR THAT AREA. PLAINS WILL SEE SIGNIFICANT RAIN EVENT THROUGH THE WEEKEND. REGARDLESS...HAVE REDUCED TEMPS AND INCREASED POPS SIGNIFICANT THROUGH THE EARLY WEEKEND. SHOULD BE COOL AND UNSETTLED ALL THE WAY THROUGH TUESDAY...WITH THE LOW MEANDERING TO THE SOUTH. A RIDGE WILL FINALLY FLUSH THINGS OUT BY WEDNESDAY...AND FORECAST PARAMETERS WILL RETURN TO MORE SEASONABLE VALUES. && .AVIATION...PATCHY IFR FOG CYS-LAR EARLY THIS MRNG...THEN LOOK FOR LOCAL MVFR VSBYS IN SHWRS/TSTMS EAST OF DGW-CYS LINE BY LATE AFTN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...DENSE FOG ADVISORY TIL 9 AM ZONE 66. NE...WIND ADVISORY 9 AM TO 6 PM ZONES 1>3..19>21..54..55. && LONG TERM....SOWKO
Hazardous weather outlook, May 3, 8:46 AM MDT, 7 hours 13 minutes before
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
In the hours before
Local storm report, May 3, 3:59 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL GLENROCK 42.86N 105.86W
05/03/2007 E1.00 INCH CONVERSE WY LAW ENFORCEMENT
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:00 AM MDT | Dense Fog Advisory | CYS | 4 hr | |
| May 3, 3:54 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 36 min |
| May 3, 4:25 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 35 min |
| May 3, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 27 min |
| May 3, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| May 3, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 29 min |
| May 3, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 64 min |
| May 3, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.